Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 286, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2003, 4:20 PM EDT for Greene County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 4:20 PM EDT (20:20 UTC)
- Expired
- Aug 11, 2003, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Greene County, OH
The radar
The Cincinnati radar (KILN), 23 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 112020
SVRILN
OHC057-112045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN OHIO...
* UNTIL 445 PM EDT...
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF SHAWNEE HILLS...OR ABOUT 5
MILES SOUTHEAST OF XENIA...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHAWNEE HILLS...
SPRING VALLEY...
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3969 8383 3964 8375 3960 8373 3955 8373
3956 8395 3968 8402What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:10 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 11, 3:10 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT MON AUG 11 2003 UPPER LOW PERSISTS OVER ILN CWA. MODELS AGREE IN FINALLY TAKING THE LOW TO TEXAS BY WEDNESDAY. THOUGH WE WILL EXPERIENCE HEIGHT INCREASES...THE OHIO VALLEY WILL STILL BE UNDER A TROF THROUGH MID WEEK. DIFFUSE SURFACE PATTERN HAS WEAK LOWS OVER APPALACHIANS...WITH HIGH FROM SOUTHERN CANADA THROUGH THE WESTERN GREAT LAKES INTO NEBRASKA. AS THE UPPER LOW RETROGRADES SOUTHWEST...AN INVERTED TROF IS PROGGED TO LIFT NORTH INTO THE OHIO VALLEY. RADAR SHOWS SLOW MOVING TSRA THAT ARE MAINLY IN THE SOUTHERN HALF OF OUR CWA. ILL BE KEEPING CHANCE POPS FOR TSRA THIS EVENING. THOUGH UPPER SUPPORT WILL DECREASE AS THE H5 LOW MOVES SOUTHWEST...LINGERING SURFACE MOISTURE AND CONVERGENCE ALONG WITH RELATIVELY COOL AIR ALOFT AND MARGINAL INSTABILITY WILL REQUIRE THAT I KEEP POPS ON TUESDAY. ILL ALSO NEED TO ADD A SLIGHT CHANCE FOR WEDNESDAY AFTERNOON. WITH LESS UPPER SUPPORT...COVERAGE SHOULD DECREASE WITH RESPECT TO TODAY. TEMPS: THOUGH READINGS WILL INCREASE TO THE MID 80S ON WEDNESDAY AS UPPER LOW MOVES AWAY...LOW LEVEL MOISTURE WILL PREVENT HIGHS FROM REACHING MAV GUIDANCE...ESPECIALLY AT COLUMBUS. EXTENDED: UPPER RIDGE IS PROGGED TO BUILD TOWARD THE REGION UNTIL FRIDAY. AFTER THAT...TROF IS FORECAST TO DROP INTO THE NORTHEAST CONUS. WE WILL BE ON THE DRY SIDE OF THE TROF THROUGH SUNDAY...SO IVE KEPT THE FORECAST DRY UNTIL MONDAY...WHEN THE NEXT FRONT IS EXPECTED. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 11, 5:21 AM EDT, 10 hours 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. SOME WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY. ANY OF THESE STORMS COULD PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Local storm report, Aug 11, 1:01 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
101 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM WINCHESTER OH WIND DAMAGE
08/11/03 ADAMS TREES DOWN
1256 PM WINCHESTER OH FLASH FLOOD
08/11/03 ADAMS HIGH WATER ON ROADS
RLGLocal storm report, Aug 11, 2:35 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
235 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM RARDEN OH 1.75 INCH HAIL
08/11/03 SCIOTO
RLGLocal storm report, Aug 11, 2:51 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
251 PM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0241 PM OTWAY OH .75 INCH HAIL
08/11/03 SCIOTO
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 51 min |
| Aug 11, 12:46 PM EDT | Flash Flood Warning | ILN | Adams | 119 min |
| Aug 11, 12:53 PM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| Aug 11, 2:09 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.